Illinois, 2002Flash Flood in Illinois, November 10, 2002
November 10, 2002 · NWS PAH · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 9, 1:48 PM CST, 11 hours 37 minutes earlier.
Area forecast discussion, Nov 9, 1:48 PM CST, 11 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
148 PM CST SAT NOV 9 2002
SEVERAL CHALLENGES WITH THE PACKAGE...CONVECTION/SEVERITY TONIGHT
AND TOMORROW...OVERALL TIMING OF PRECIPITATION AND WINDS.
12 UTC UPPER AIR MAPS SHOW SEVERAL SHORTWAVES IN THE SOUTHWEST FLOW
AT 500MB. THE ONE OVER TEXAS WILL BE OUR MAIN CONCERN
TONIGHT...ANOTHER OVER MONTANA...WHICH WILL BRING AN END TO THE
PRECIPITATION ON SUNDAY. 170KT JET AT 250 MB WAS SEEN OVER THE
ROCKIES. AT 850...THE MOISTURE AND FLOW SUGGEST THE DEEPER MOISTURE
WILL BE TO OUR EAST WITH SOUTHWEST FLOW. AT THE SURFACE 70 DEGREE
DEWPOINTS WERE ALONG THE GULF COAST WITH MID 50S ALREADY HERE.
GRADIENT AHEAD OF SURFACE LOW PRODUCING WIND GUST OVER 30 MPH IN THE
CWA.
PREFER COMBINATION OF RUC AND AVN MODELS FOR THIS PACKAGE.
MOISTURE WILL CONTINUE TO MOVE NORTH EARLY THIS EVENING AT THE
SURFACE AND ISENTROPICALLY ALONG THE 300K SURFACE. THIS MOISTURE
WILL AID IN THE DESTABILIZATION OF THE ATMOSPHERE...HOWEVER...18 UTC
LAPS SOUNDING HAS A PRETTY LARGE CAP. WITH THE HIGH SHEAR ONLY A
LITTLE INSTABILITY IS NEEDED TO GET THUNDERSTORMS GOING. WILL
CONTINUE WITH CHANCE OVER THE WEST AND LIKELY EAST TONIGHT. STORM
RELATIVE HELICITY VALUES FORECAST TO BE NEAR 600 THIS EVENING OVER
THE EASTERN HALF...SO ROTATION IS LIKELY ONCE STORMS START. WILL
KEEP MENTION OF SEVERE.
AS FIRST WAVE EXITS THE AREA TONIGHT...MOST OF THE PRECIPITATION
WILL END BY MIDNIGHT...BUT MAY LINGER OVER THE NORTHERN SECTIONS.
SWODY2 HAS US IN SLIGHT...BUT CURRENT THINKING IS THAT COLD FRONT
WILL BE ALONG A BOONVILLE INDIANA TO MAYFIELD KENTUCKY LINE BY 18Z
AND SHOULD EXIT THE AREA BY 21Z. WILL END PRECIP FROM WEST TO EAST
DURING THE DAY.
RIDGING SETS UP FOR MOST OF THE UPCOMING WEEK UNTIL THURSDAY NIGHT
AND FRIDAY AS COLD FRONT DROPS SOUTH INTO THE REGION. MRF, ENSEMBLES
AND ECMWF ALL IN GENERAL AGREEMENT ON THIS FEATURE. CURRENT FORECAST
HAS CHANCE OF RAIN FRIDAY...WILL INTRODUCE THURSDAY NIGHT CHANCE AS
WELL.
AS FOR TEMPERATURES...LOCAL TEMPERATURE COMPUTATIONS WERE CLOSEST TO
THE AVN...SO MAINLY MINOR CHANGES MADE TO AVN/MEX GUIDANCE.
MAIN CHANGES TO GRIDS...
TIMING OF PRECIPITATION AND WINDS TOMORROW ALONG WITH LOWER POPS
DROPPED MENTION OF PRECIP MONDAY NIGHT INTO TUESDAY
INTRODUCE CHANCE OF SHOWERS THURSDAY NIGHT.
THANKS TO ILX FOR COORD.
.PAH...NONE.
SPODEN
Hazardous weather outlook, Nov 9, 5:45 PM CST, 7 hours 40 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-101115-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
545 PM CST SAT NOV 9 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.
.DAY ONE...
A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES FOR THE OUTLOOK AREA
TONIGHT. ISOLATED TORNADOES ARE POSSIBLE...HOWEVER...THE PRIMARY
THREAT REMAINS DAMAGING THUNDERSTORM WINDS. BRISK SOUTH WINDS WILL
CONTINUE TO TRANSPORT MOIST AND UNSTABLE AIR ACROSS OUR REGION
TONIGHT. AN UPPER LEVEL DISTURBANCE OVER THE OZARK REGION OF
MISSOURI THIS EVENING WILL MOVE EAST...ACROSS THE LOWER OHIO VALLEY
LATE TONIGHT. THIS DISTURBANCE MAY INITIATE THUNDERSTORMS...SOME OF
WHICH COULD BECOME SEVERE. THE CHANCE OF STORMS WILL GRADUALLY
INCREASE DURING THE EVENING...WITH THE HIGHEST CHANCES AROUND
MIDNIGHT. STORM MOVEMENT WILL BE TO THE NORTHEAST AROUND 45 MPH.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT.
.DAYS TWO THROUGH SEVEN...
A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE ON SUNDAY AS A
STRONG COLD FRONT CROSSES THE REGION. PRELIMINARY INDICATIONS ARE
THAT LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS. THE
GREATEST THREAT OF SEVERE STORMS IS FORECAST OVER WESTERN KENTUCKY
DURING THE MIDDAY HOURS. THE COLD FRONT WILL MOVE EAST OF THE REGION
AROUND MID AFTERNOON...ENDING THUNDERSTORM ACTIVITY.
YORK
In the hours before
Local storm report, Nov 9, 10:44 PM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1044 PM CST SAT NOV 09 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1033 PM GOREVILLE IL 1.00 INCH HAIL
11/09/02 JOHNSON REPORTED BY JOHNSON
COUNTY SHERIFFS OFFICELocal storm report, Nov 9, 11:04 PM CST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1104 PM CST SAT NOV 09 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 PM FRUITLAND MO 0.75 INCH HAIL
11/09/02 CAPE GIRARDEAU REPORTED BY THE PUBLIC.
DLL/MJNSpecial weather statement, Nov 9, 11:05 PM CST, 2 hours 20 minutes before
ILZ084-092-MOZ076-086-087-109>112-114-100530-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1105 PM CST SAT NOV 9 2002
THE TORNADO WATCH HAS BEEN CANCELLED FOR ALL OF SOUTHEAST MISSOURI
AND JACKSON AND ALEXANDER COUNTIES IN SOUTHWEST ILLINOIS.
Local storm report, Nov 9, 11:53 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1153 PM CST SAT NOV 09 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 PM FRUITLAND MO WIND DAMAGE
11/09/02 CAPE GIRARDEAU TRAILER FLIPPED UP
AGAINST HOUSE AND CAUSED
SOME STRUCTURAL DAMAGE TO
HOUSE...SEVERAL LARGE
TREE LIMBS DOWN...
REPORTED BY COUNTY EM
1140 PM WADESVILLE IN 64 MPH WIND GUST
11/09/02 POSEY REPORTED BY TRAINED
SPOTTERSLocal storm report, Nov 10, 1:02 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
102 AM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1208 AM 3N EDDYVILLE IL 1.75 INCH HAIL
11/10/02 POPE RELAYED BY SALINE COUNTY
SHERIFFS OFFICELocal storm report, Nov 10, 1:25 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
125 AM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 AM IL FLOODING
11/10/02 GALLATIN WATER OVER ROADS ALONG
IL-1 IN GALLATIN COUNTY
WITH WORST FLOODING AT
IL-1 AND PEABODY ROAD
REPORTED BY LAW
ENFORCEMENTFlash Flood, Gallatin
- When
- November 10, 1:25 AM CST to 2:00 AM CST
- Where
- Gallatin County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.763, -88.230 (the zone’s center; the record gives no point)
A line of thunderstorms with very heavy rain became nearly stationary over southern Gallatin County for a few hours. Rainfall in excess of 3 inches in three hours was indicated. Flooding of many roads was reported, including Illinois Route 1. The worst flooding along Route 1 was near Peabody Road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Tennessee, November 10, 20028 deaths · 51 injured · $1.6 million · F3 · 12 events
- Tornadoes in Alabama, November 10, 20027 deaths · 53 injured · $4.3 million · F3 · 4 events
- Tornado in Tennessee, November 10, 20027 deaths · 28 injured · $968,000 · F3 · 1 event
- Tornadoes in Ohio, November 10, 20024 deaths · 17 injured · $30 million · F4 · 5 events
- Tornadoes in Alabama, November 10, 20024 deaths · 38 injured · $3.2 million · F3 · 3 events
- Tornadoes and Hail in Mississippi, November 10 to 11, 20021 death · 55 injured · $61 million · F3 · 33 events
- Tornadoes in Ohio, November 10, 20021 death · 2 injured · $14 million · F3 · 3 events
- Tornado in Pennsylvania, November 10, 20021 death · 19 injured · $1.0 million · F2 · 1 event
- Tornadoes and Flooding in Georgia, November 10 to 11, 200214 injured · $11 million · F2 · 61 events
- Tornado in Alabama, November 10, 20021 death · 4 injured · $1.2 million · F2 · 1 event
- Tornadoes and Flooding in Ohio, November 10, 20022 injured · $774,000 · F3 · 49 events
- Tornadoes in Indiana, November 10, 20023 injured · $380,000 · F3 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5323090.